Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 345, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 13, 2000, 5:43 PM CDT for Jackson County, Tillman County, Oklahoma; Wilbarger County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 13, 2000, 5:43 PM CDT (22:43 UTC)
- Expired
- Jul 13, 2000, 6:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jackson County, OK, Tillman County, OK, Wilbarger County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:05 PM CDT | Thunderstorm Wind 52 E | Grayback, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2641 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 132245
SVROKC
OKC065-141-TXC487-132345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
543 PM CDT THU JUL 13 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILBARGER COUNTY IN NORTHERN TEXAS
JACKSON COUNTY IN SOUTHWEST OKLAHOMA
WESTERN TILLMAN COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 645 PM CDT
* AT 543 PM CDT...DOPPLER RADAR INDICATED RAPIDLY DEVELOPING SEVERE
THUNDERSTORMS FROM JUST SOUTH OF ALTUS...TO GRAYBACK. THE
STORMS WERE NEARLY STATIONARY.
* LOCATIONS IN THE WARNING INCLUDE ALTUS AIR FORCE BASE...ALTUS...
DAVIDSON...DUKE...ELMER...FRIENDSHIP...GRAYBACK...HUMPHREYS...
LOCKETT...ODELL...OKLAUNION...OLUSTEE...TIPTON AND VERNON
WIND GUSTS FROM 60 TO 80 MPH ARE LIKELY. HAIL UP TO THE SIZE OF
QUARTERS IS POSSIBLE.
LAT...LON 3386 9898 3473 9917 3469 9962 3435 9946
3385 9945
wMILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:40 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 13, 2:40 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 240 PM CDT THU JUL 13 2000 WIDELY SCATTERED SHOWERS AND STORMS WILL DIE OUT THIS EVENING IN SOUTHEAST ZONES WHERE UPPER 70S DEWPOINTS AND LOW LEVEL CONVERGENCE ALONG THE MOUNTAINS HAVE STARTED THINGS THIS AFTERNOON. THE SAME WILL BE TRUE WITH ANY STORMS EARLY THIS EVENING IN PROXIMITY OF THE OLD STATIONARY FRONT ACROSS NORTH TX. STRONG WINDS WILL BE THE THREAT THERE WITH ANY STORMS. DRIER AIR ABOVE THE BOUNDARY LAYER WILL PRECLUDE STORM DEVELOPMENT IN NORTH AND CENTRAL OK THROUGH TOMORROW. AFTER THEN, THE UPPER RIDGE SHOULD BUILD BACK INTO THE CENTRAL AND SOUTHERN PLAINS MAKING THE ATMOSPHERE LESS CONDUCIVE TO MOIST CONVECTION. FRIDAY AFTERNOON MAY SEE MORE STORMS IN SOME SOUTHWEST ZONES...ESPECIALLY OUR SOUTHERN TX COUNTIES...WHICH WILL REMAIN CLOSE TO THE STATIONARY FRONT. SATURDAY INTO EARLY WEEK STILL LOOKS HUMID AND VERY HOT. A HEAT ADVISORY MAY BE CONSIDERED LATER FOR EVEN HOTTER AND HUMID CONDITIONS BY LATE WEEKEND. FCSTID = 9 OKC 74 100 75 101 / 0 0 0 0 HBR 72 103 73 104 / 20 0 0 0 SPS 73 102 75 104 / 20 20 0 0 GAG 70 100 72 102 / 0 0 0 0 PNC 67 101 75 102 / 0 0 0 0 DUA 75 100 76 101 / 20 0 0 0 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jul 13, 12:38 PM CDT, 5 hours 5 minutes before
OKZ004>013-131930- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1238 PM CDT THU JUL 13 2000 ISOLATED PULSE TYPE SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON INTO THIS EVENING ACROSS PORTIONS OF SOUTHERN AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. DISCUSSION...A VERY WEAK COOL FRONT HAS MOVED INTO WESTERN AND SOUTHERN OKLAHOMA EARLY THIS AFTERNOON AND A VERY WEAK AREA OF LOW PRESSURE WAS LOCATED OVER SOUTHERN OKLAHOMA...JUST EAST OF WICHITA FALLS. ABUNDANT SUNSHINE THROUGH MID-AFTERNOON ACROSS MOST OF THE AREA WILL PROVIDE STRONG HEATING...AND THIS COMBINED WITH DEWPOINTS IN THE UPPER 60S TO MID 70S SHOULD RESULT IN A FEW THUNDERSTORMS LATER THIS AFTERNOON AND THIS EVENING IN THE UNSTABLE AIR ALONG AND SOUTH OF THE BOUNDARY. TEMPERATURES ACROSS SOUTHERN AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ARE EXPECTED TO CLIMB INTO THE 98 TO 103 DEGREE RANGE...RESULTING IN RATHER LARGE SURFACE TEMPERATURE/DEWPOINT DIFFERENCES BY THE TIME OF MAXIMUM HEATING. WIND SHEAR IS VIRTUALLY NON-EXISTENT TODAY...WHICH WILL RESULT IN RATHER SHORT-LIVED PULSE TYPE STORMS. HOWEVER...IN THIS TYPE OF ENVIRONMENT...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG DOWNBURST WIND GUSTS OF 60 TO 80 MPH FOR A SHORT TIME AS THEY COLLAPSE. MARGINALLY SEVERE HAIL...UP TO THE SIZE OF DIMES IS ALSO POSSIBLE...BUT NOT LIKELY...DUE TO VERY WARM TEMPERATURES IN THE LOW LEVELS. MILLER
Local storm report, Jul 13, 5:18 PM CDT, 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT THU JUL 13 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM MANNSVILLE OK WIND DAMAGE
07/13/00 JOHNSTON LARGE LIMBS AND SMALL TREES
BLOWN DOWN. REPORTED BY
PUBLIC.
TLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 30 min |
| Jul 13, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Marshall | 45 min |
| Jul 13, 6:03 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.